MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC ACE; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR36
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the forceps stopped working at the start of the surgery.The cable and the generator were replaced, but it did not start working again.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/24/2026 d4 batch#: a9858a.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with no apparent damage.During functional testing to the energy system, an alert screen was displayed.A probable cause for the device to stop activating and the energy system to display an alert screen is blade damage.Also, it was noted that the hand activation buttons were nonfunctional.However, the device did activate when tested with the footswitch.The device will stop activating when the blade becomes damaged.The device was disassembled to verify the blade and a crack was located at an area inside the tube proximal to the tissue pad.This is consistent with a side load being applied to the blade while active with the jaw closed.During disassembled corrosion was found at the hand activation domes.During analysis, it was determined that the device was connected to more than one generator.Adaptive tissue technology devices are supplied sterile, single patient use instruments.Using the device on more than one generator is potentially associated with device re-use.Multiple patient uses may compromise the device integrity or create a risk of contamination that, may result in patient injury or illness.If the device is connected to a different generator an alert screen will be displayed indicating ¿adaptive tissue technology features are not available in this device¿.The blade broke off during functional testing.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.No conclusion could be reached as to how the blade crack issue occurred.Due to the moisture discovered on the instrument, which is evidence of possible reuse, we are unable to determine how this condition impacted the performance of the device and, therefore, cannot conclude the root cause.Our manufacturing, sterilization, packaging, and shipment processes do not introduce corrosion/moisture to the device.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch a9858a, and no non-conformances were identified.

Brand Name
HARMONIC ACE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25610786
Report Number3005075853-2026-04913
Device Sequence Number9915017
Product Code LFL
UDI-Device Identifier10705036014447
UDI-Public(01)10705036014447(17)300531(10)A9858A
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K120729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36
Device Lot NumberA9858A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2026
Initial Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown